MAUDE Adverse Event Report: COVIDIEN MAGELLAN INSULIN 1ML 29GX1/2; NEEDLE, HYPODERMIC, SINGLE LUMEN

COVIDIEN MAGELLAN INSULIN 1ML 29GX1/2; NEEDLE, HYPODERMIC, SINGLE LUMEN
Model Number 8881892910
Medical Device Problem Code Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 09/04/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The incident sample has been requested but to date has not been received for evaluation.If the sample is received, or if additional information pertinent to the incident is obtained a follow-up report will be submitted.As part of our manufacturing process, all device history records are reviewed and approved by quality, prior to release of product.
 
Event or Problem Description
The customer states there is a dot of glue on the needles prior to use.
 
Additional Manufacturer Narrative
The device history record was reviewed and indicated that the product was released accomplishing all quality standards.Samples were not received for the investigation however two photos were provided.One of the photos is of the packaging, from the picture is it unclear if the package is from the lot number reported but the item code can be confirmed as 8881892910.The second photo shows the cannula, safety mechanism, and barrel of the syringe.On the cannula, it looks as though there is a foreign material approximately halfway down from the bevel end, but it is unclear if the material is clear or a white substance as would be from the lubricant or adhesive used during the manufacturing of the product.Based on a visual analysis of both photos, the reported condition could not be confirmed without a physical sample to evaluate.As a result, a definitive root cause could not be determined at this time.If samples are received at a later date, the complaint will be reopened, and the investigation will be updated accordingly.The assembly machine that this product is manufactured on is equipped with an adhesive detection station that verifies the presence of the adhesive on the needle, it contains a detect station that will reject product with bent or missing needles, and it also checks the height of the needle.Inspectors routinely examine product to ensure it meets acceptable quality limits, and a lot or shop order cannot be released unless it passes visual and physical testing requirements.During manufacturing, associates test product for needle penetration to verify that the needle is not dull or damaged.The product is tested to assure that the needle contains sufficient lubrication for ease of needle insertion during use.Associates physically test product for needle pull strength to verify that the adhesive is cured, and needles are secured per specification limits.As part of the inspection process, we perform a leak test of the syringe, which requires the associates to verify that the needle is affixed to the syringe.If problems were detected during manufacturing and testing, the non-conforming product would be rejected.During production, the processing equipment is checked regularly to verify that the detection systems are functioning properly.A corrective action is not applicable at this time.Functional testing and visual inspections are being performed according to our current quality standards and inspection procedures.This complaint will be used for tracking and trending purposes.

Brand Name
MAGELLAN INSULIN 1ML 29GX1/2
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
COVIDIEN
1222 sherwood rd
norfolk NE 68701
MDR Report Key10544248
Report Number1915484-2020-01194
Device Sequence Number16925002
Product Code FMI
UDI-Device Identifier10884521005938
UDI-Public10884521005938
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number8881892910
Device Catalogue Number8881892910
Device Lot Number935733X
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 09/10/2020
Supplement Date Received by Manufacturer09/10/2020
Initial Report FDA Received Date09/16/2020
Supplement Report FDA Received Date11/23/2020
Patient Sequence Number1